Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hi. Welcome to Just Answer. My name is***** Thank you for your question about Jessie. Do you know what the chemotherapy drug was that she got on Thursday? Has she had any vomiting?
Carboplatin? Do look it up and let me know.
Cyclophosphamide (Cytoxan) is more likely.
Ok. The Cerenia is an antinuasea medication used a lot of times with chemotherapy patients to help reduce the chance of nausea. It shouldn't be causing any issues right now and in reality, helping if she's potentially feeling nauseated. The prednisone is a steroid that is a very common part of the overall chemotherapy for lymphoma situations. It most likely isn't causing her current issue as the side effects with it are increased drinking, increased urination, and possibly panting. High doses over longer periods of times can have the slight risk of stomach ulcers, but this wouldn't be a big concern at this time. The Vincristine itself can cause some bone marrow suppression in some cases at doses that aren't that high. It can cause anorexia, vomiting and diarrhea. When given as an injection into the vein, if it leaks out, it can cause a lot of pain at that site and possibly tissue necrosis. With her not wanting to leave the cage, could she be feeling a little nauseated? That may be the case. Monitoring her for any vomiting or worsening of her situation would seem to be the next steps with her. She may be one that is going to be quiet and then get to her normal self with time. I would make sure to give the Cerenia when she is due for it.
The Cerenia is used to help reduce nausea.